1. glyn

    glyn Registered User

    Nov 23, 2006
    30
    Hi, Im another newbie. Until recently my mother lived with me at home, she has dementia and is now in a psychiatric hospital being assessed. She can sometimes be aggressive and very agitated. Last week she was prescribed Quetiapine and the effect of this drug made her condition deteriorate rapidly over a week. At my request she has now been taken off Quetiapine and is being prescribed Diazepam in the next few days. Its really awful to watch her condition worsening and being in a hospital. Does anyone have experience of Diazepam. Have looked on websites and information says that aggression can increase. I am at the mercy of the doctors. Any help would be good.
    Thanks
     
  2. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    69,586
    Kent
    Hi Glyn, Welcome to TP. I`m so sorry about your mum.
    I can`t give you any answers as this problem is out of my experience, but I`m sure someone will be here to help you soon.
    I`m afraid with drugs we are at the mercy of doctors. All you can do is ask as many questions as you want, try to get as much information about drugs and their side effects as you can and be there for your mother.
    The Alzheimers Society has a number of Factsheets. If you click on the i in the top left hand corner of the main TP page, you might be able to find more information.
    All the best. Sylvia
     
  3. cynron

    cynron Registered User

    Sep 26, 2005
    429
    east sussex
    quetiapine

    When my husband was in a hospital last April he was put on Quetiapine it also made him worse. He recently went into a nursing home and i asked the G P if we could take him off this drug and he agreed to reduce the dose with a veiw to weaning him off.

    regards Cynron x x
     
  4. connie

    connie Registered User

    Mar 7, 2004
    9,519
    Frinton-on-Sea
    Lionel had various problems on Diazipame last year, but once the correct dosage was sorted he seemed fine.

    Quepitane did not work at all for him, so he was switched to Sulpiride.
    I am afraid trial and error comes into play where drugs are concerned, but once they find something that works, it can make an enormous difference to their lives.
     
  5. 88alli

    88alli Registered User

    Jan 11, 2007
    42
    Cumbria.England
    Diazepam

    Hi Glyn
    Diazepam can cause many side effects depending on age, strength and dosage of drug. It usually has a sedating effect, makes you feel relaxed and calm. It can cause dizziness/lightheadedness. Much depends on strength/dose.
    My MIL has been started on Aricept, her condition seems worse than ever since taking it. Tomorrow I am taking her back to the doc to have her dose increased! I am really not sure how she will be.
    All I can advise is to give the Diazepam a chance, but if you are concerned, take it up with the doctor in charge of your Mam. There are many different meds.
    Take care, keep your chin up!! Damn hard isn't it?:confused:
    Diane
    x
     
  6. glyn

    glyn Registered User

    Nov 23, 2006
    30
    Thank you for your replies. Will have to keep my fingers crossed that mam doesnt have such a bad reaction to Diazepam as she had to Quetiapine.
    Since stopping the Quetiapine her health has improved - she now has some colour in her cheeks and is starting to eat a little food. I can only hope this continues.

    Thanks xx
     
  7. Margarita

    Margarita Registered User

    Feb 17, 2006
    10,824
    london
    My doctor gave me Diazepam when I had very bad sciatica, it is a velum, and slow the mind down relaxes all your mussels in your body , Just make you feel sleepy depending on the Mg you take , I was on 2mg Can be additive, I have never had any side effect



    Its only made me feel bad when I came of them , when the pain went away , must say when I get really stress I do order a pack from Doctor as I have them on repeat Perception

    Quite a nice feeling really as all my worry seem to wash over me , but I do have a additive personality, as value can be additive so I try not to take them often.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.